Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 10, 2018, 11:35 AM EDT for Orange County, Osceola County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2018, 11:35 AM EDT (15:35 UTC)
- Expired
- Apr 10, 2018, 12:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WUUS52 KMLB 101535
SVRMLB
FLC095-097-101615-
/O.NEW.KMLB.SV.W.0014.180410T1535Z-180410T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
1135 AM EDT TUE APR 10 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southern Orange County in east central Florida...
Northeastern Osceola County in east central Florida...
* Until 1215 PM EDT
* At 1134 AM EDT, a severe thunderstorm was located over Lake Nona,
or near Orlando International Airport, moving east at 20 mph.
There was another potentially severe thunderstorm near Kissimmee
and Doctor Phillips.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Wedgefield, Windermere and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2827 8153 2851 8153 2856 8098 2825 8097
TIME...MOT...LOC 1534Z 260DEG 19KT 2843 8125
HAIL...1.00IN
WIND...60MPH
$$
Ulrich3 follow-up statements
764
WWUS52 KMLB 101546
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1146 AM EDT TUE APR 10 2018
FLC095-097-101615-
/O.CON.KMLB.SV.W.0014.000000T0000Z-180410T1615Z/
Orange FL-Osceola FL-
1146 AM EDT TUE APR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES...
At 1145 AM EDT, a severe thunderstorm was located near Lake Nona, or
just south of Avalon Park, moving east at 20 mph. Another severe
thunderstorm was located near Buena Ventura Lakes moving east at 20
mph.
Storm spotters near Lake Nona recently reported hail up to the size
of nickels.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Orlando, Kissimmee, Wedgefield, Avalon Park and Orlando International
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2831 8141 2847 8140 2856 8098 2825 8097
TIME...MOT...LOC 1545Z 260DEG 19KT 2844 8118
HAIL...1.00IN
WIND...60MPH
$$
Ulrich843
WWUS52 KMLB 101559
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1159 AM EDT TUE APR 10 2018
FLC095-097-101615-
/O.CON.KMLB.SV.W.0014.000000T0000Z-180410T1615Z/
Orange FL-Osceola FL-
1159 AM EDT TUE APR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES...
At 1159 AM EDT, a severe thunderstorm was located near Wedgefield
and Narcoossee, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Orlando, Wedgefield, Avalon Park, Christmas and Narcoossee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2829 8127 2848 8128 2856 8098 2825 8097
TIME...MOT...LOC 1559Z 260DEG 19KT 2845 8110
HAIL...1.00IN
WIND...60MPH
$$
Ulrich284
WWUS52 KMLB 101611
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1211 PM EDT TUE APR 10 2018
FLC095-097-101621-
/O.EXP.KMLB.SV.W.0014.000000T0000Z-180410T1615Z/
Orange FL-Osceola FL-
1211 PM EDT TUE APR 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES WILL EXPIRE AT 1215 PM EDT...
The storm which prompted the warning is weakening and moving out of
the warning area; HOWEVER, the storm is still strong and capable of
producing wind gusts between 40 to 50 mph and small hail up the size
of pennys.
LAT...LON 2829 8127 2848 8128 2856 8098 2825 8097
TIME...MOT...LOC 1611Z 260DEG 19KT 2846 8106
$$
UlrichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:10 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 10, 10:10 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1010 AM EDT Tue Apr 10 2018
...Beneficial rains today with a threat for strong storms...
.DISCUSSION...
A quasi-stationary front is analyzed just to the north of the
forecast area across Marion/Flagler counties. Up to this point,
the heaviest rain and accompanying thunderstorms have been
confined close to the front where surface convergence has aligned
with increasingly energetic flow (despite relatively weak surface
instability). Further to the south, its a different story where
moisture is a bit lower and the area is removed further from the
stronger mid/upper level dynamics; however, its this area that
will experience robust daytime heating. Expect convection over
the northeastern Gulf to spread across the peninsula through the
remainder of the day, with cold pool and outflow boundaries
enhancing the potential for strong thunderstorms as they coincide
with increasing surface instability, especially across
central/southern areas.
As noted in this morning's SPC update, unidirectional southwest
to west flow will support multicell clusters capable of producing
isolated hail and damaging winds this afternoon and evening.
Clouds and precip should hold max temps to the mid and upper 70s
across the far north. Offshore flow and sfc heating should produce
upper 80s/near 90 over the Treasure coast counties with near
record highs possible.
Tonight (Previous)...Upper divergence increases this evening
underneath RR quadrant of 130 kt upper jet. This will maintain
likely rain chances across the area with rain ending from north to
south overnight as cold front finally makes a purposeful move
across the area. While rain chances will remain high into tonight,
the risk of strong storms should end with sunset.
&&
.AVIATION...
High coverage of showers and thunderstorms, currently across the
I-4 corridor, will spread south into this afternoon. Periods of
MVFR and isolated IFR conds will occur with the convection during
the day along with gusty winds near 35-40 knots in stronger storms
from MCO south. Prevailing winds will shift out of the northwest
late this afternoon at LEE/DAB behind the cold front which will
reach south of SUA early Wed.
&&
.MARINE...
Today/Tonight...A quasi-stationary frontal boundary is draped
across central FL and the adjacent Atlantic. This boundary and
associated convection is producing a chaotic wind environment
early this morning but wind speeds are below 15 knots. Expect a
W/SW flow to resume across all the waters later this morning with
numerous showers and storms pushing offshore. Strong wind gusts of
35-40 knots will accompany a few storms especially from the Cape
southward. Winds will shift out of the north late this afternoon
across the northern waters behind the front. A surge of 20 knot
north winds is expected to overspread the northern waters after
midnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 59 72 59 / 90 80 10 0
MCO 82 61 78 59 / 80 80 10 0
MLB 86 64 75 63 / 80 80 20 10
VRB 87 66 76 63 / 70 70 30 10
LEE 78 58 78 57 / 90 80 10 0
SFB 79 60 77 57 / 90 80 10 0
ORL 81 60 77 59 / 80 80 10 0
FPR 88 65 75 63 / 70 70 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 AM to 8 PM EDT Wednesday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory from 5 AM to 8 PM EDT Wednesday for Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 5 AM Wednesday to 5 AM EDT Thursday
for Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 2 AM Wednesday to 5 AM EDT Thursday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm.
&&
Ulrich/Johnson/Glitto/SmithHazardous weather outlook, Apr 10, 9:18 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 918 AM EDT Tue Apr 10 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 918 AM EDT Tue Apr 10 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A frontal boundary will combine with deep moisture and instability to produce a high coverage of rain and lightning storms. Scattered to numerous showers and storms ongoing across Lake and Volusia counties this morning will shift southward across Seminole, Orange, Osceola and Brevard counties later this morning and early afternoon and the Treasure coast and Okeechobee county by late afternoon. A few strong storms will occur mainly from the Cape and Orlando southward containing wind gusts around 50 mph and small hail. Cooler temperatures aloft may also produce more frequent lightning strikes. Isolated threat of damaging hail and wind gusts up to 60 mph this afternoon. .FLOOD IMPACT... Heavy rains will occur over Lake and Volusia counties where one to two inches of rain fell overnight. Additional amounts of one to two inches are expected with locally up to 4 inches possible. Farther south across Orlando metro and the Space and Treasure coasts, widespread rainfall amounts of one half to one inch are expected with locally higher amounts near 2 inches. The torrential rains will produce temporary flooding of some roads and poor drainage areas especially in Lake and Volusia counties. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist at the beaches of east central Florida. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are forecast to push offshore around 20 knots, initially north of the Cape this morning then shifting south of the Cape from mid day into the afternoon. The primary threats to boaters on inland lakes, the intracoastal and Atlantic waters will be wind gusts 35 to 45 knots and frequent lightning strikes. Be aware of storms approaching from the west. .WIND AND SEA IMPACT... A surge of north winds will spread southward over the local Atlantic waters overnight and Wednesday behind a cold front. Boating conditions will become hazardous. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Hazardous boating conditions will exist on Wednesday with seas 7 to 8 feet in the Gulf Stream. A strong cold front is forecast to cross the area Sunday or Sunday night and bring a risk of lightning storms containing gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Kelly/Smith
In the hours before
Special weather statement, Apr 10, 10:53 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1053 AM EDT TUE APR 10 2018
FLZ045-046-053-144-101530-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
1053 AM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...SOUTHWESTERN
LAKE...ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1130 AM EDT...
At 1052 AM EDT, Doppler radar was tracking a strong thunderstorm near
Horizon West, or 7 miles northwest of Bay Lake, moving northeast at
15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2879 8155 2878 8142 2883 8142 2885 8139
2835 8112 2826 8164 2828 8166 2835 8166
2835 8171 2861 8194
TIME...MOT...LOC 1452Z 236DEG 7KT 2845 8167
JohnsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:43 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 92 min |
| Apr 9, 11:56 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 2 hr |
| Apr 10, 3:54 AM EDT | Small Craft Advisory | MLB | 54 hr | |
| Apr 10, 6:43 AM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 2 hr |
| Apr 10, 10:53 AM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Apr 10, 11:16 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 29 min |
| Apr 10, 11:53 AM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola | 82 min |
| Apr 10, 12:22 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 10, 12:47 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 88 min |
| Apr 10, 12:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 10, 12:59 PM EDT | Special Weather Statement | MLB | Brevard | 61 min |
| Apr 10, 1:54 PM EDT | Special Marine Warning | MLB | 51 min | |
| Apr 10, 2:00 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 60 min |
| Apr 10, 2:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Apr 10, 3:16 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| Apr 10, 3:23 PM EDT | Special Marine Warning | MLB | 82 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.